Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 17, Issue 2, Pages 379-388

On distal and equicontinuous compact right topological groups

University of Western Ontario, Ontario, London N6A 5B7, Canada

Received 2 June 1992

Copyright © 1994 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


W. Ruppert has studied, and given examples of, compact left topological groups for which the left translation flow (λG,G) is equicontinuous. Recently, we considered an analogous distal condition that applies to the groups of dynamical type; for these the topological centre is dense, so the translation flow is equicontinuous only in the trivial case when G is topological. In the present paper, we continue this work, exhibiting new characterizations of equicontinuity and distality of (λG,G); we also discuss examples and study some related matters.